Thunderstorm Wind, Madison
- When
- July 5, 3:50 PM CST
- Where
- Madison County, 3 mi SW of Canton
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.583, -90.067
A few trees were blown down on State Road 22.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 5, 1:30 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT FRI JUL 05 2002 LOW LEVEL CONVERGENCE ZONE IS EVIDENT ACROSS CENTRAL LOUISIANA...TO SOUTHWEST MISSISSIPPI IN THE SURFACE OBSERVATIONS AND VISIBLE SATELLITE IMAGERY. 12Z UPPER AIR ANALYSIS ALSO INDICATED COOLER MID LEVEL TEMPS STRETCHING ACROSS THE SOUTHERN TIER OF ZONES. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE VICINITY OF CONVERGENCE ZONE...AND WHERE THE COOLER MID LEVEL TEMPS EXIST. WILL BASE FIRST PERIOD POPS ON RADAR TRENDS CLOSE TO ZONE ISSUANCE TIME. DRIER AIR CAN BE SEEN ON THE WATER VAPOR IMAGERY WORKING ITS WAY INTO EASTERN PORTIONS OF THE CWFA. THE 12Z SOUNDING ALSO INDICATED THAT THE AIRMASS HAS DRIED OUT...ESPECIALLY IN THE MID AND UPPER LEVELS...WITH THE MAIN MOISTURE CONFINED TO BELOW 700MB. THIS TREND LIKELY TO CONTINUE AS 500MB RIDGING BEGINS BUILDING OVER THE CWFA SATURDAY INTO THE EXTENDED PERIOD. UNTIL THEN...A WEAK 500MB TROUGH AXIS WILL EXIST OVER THE SOUTHERN THIRD OF THE FORECAST AREA. 12Z MODEL RUN SOLUTIONS ARE BEGINNING TO DIFFER IN THE SHORT TERM. BELIEVE THE ETA IS HAVING PROBLEMS RESOLVING THE SURFACE TROUGH BUILDING IN FROM THE EAST OVER THE SOUTHERN ZONES...AND THE THUNDERSTORM COMPLEX/LOW OVER THE NORTHERN GULF OF MEXICO. AVN HAS BEEN MOST CONSISTENT FROM RUN TO RUN...AND WILL RELY HEAVILY UPON FOR THE FORECAST PACKAGE. THE MAIN FORECAST DIFFICULTY RESULTS FROM THE PLACEMENT OF THE SURFACE TROUGH AND ASSOCIATED LOWS/WAVES THAT DEVELOP ALONG IT AND MOVE WEST IN THE FLOW. THIS WILL LEND TO A SLIGHTLY DIFFICULT POP FORECAST THROUGH 60 HOURS. THE AVN HAS ADJUSTED THE POSITION OF THE SURFACE TROUGH SLIGHTLY NORTH IN TODAYS RUN...ALONG THE HIGHWAY 84 CORRIDOR. A SURFACE LOW/UPPER LEVEL SHORTWAVE SHOULD RIDE THIS BOUNDARY WESTWARD...JUST ALONG THE SOUTHERN PERIPHERY OF ZONES THROUGH SATURDAY. BY SUNDAY...THE LOW HAS DROPPED FURTHER SOUTH INTO THE GULF OF MEXICO WITH AN INVERTED TROUGH BISECTING THE FORECAST AREA. THIS FEATURE WILL CONTINUE MOVING WEST UNTIL IT REACHES THE SOUTHEAST TEXAS COAST BY MONDAY. AS FAR AS THE POPS GO...WILL HAVE THE HIGHEST POPS IN THE SOUTHERN ZONES...NEAREST THE SURFACE TROUGH AND COOLER MID LEVEL TEMPS THROUGH SATURDAY. AS MID LEVEL RIDGING BUILDS IN...THIS WILL HELP SUPPRESS CONVECTION AS MID LEVEL TEMPS WARM...ESPECIALLY IN THE NORTH. EVEN THOUGH THE INVERTED SURFACE TROUGH SETS UP OVER THE CWFA MONDAY AND TUESDAY...THE MOISTURE WILL BE LIMITED TO THE LOWEST LEVELS OF THE ATMOSPHERE. WITH ALL OF THIS SAID...WILL HAVE THE HIGHEST POPS IN THE SOUTH AND TAPER THEM OFF TO THE NORTH...ALL IN ALL...NOT MUCH CHANGE IN THE ONGOING FORECAST. FOR THE EXTENDED PORTION OF THE FORECAST...THE EXTENDED AVN HAS AGAIN BACKED OFF ON THE APPROACHING FRONTAL BOUNDARY FROM THE NORTH...AND IS NOW INDICATING THE FORECAST AREA IS LIKELY TO BE IMPACTED BY SEVERAL DISTURBANCES RIDING WEST ALONG THE PERIPHERY OF THE UPPER RIDGE. WILL ONLY MAKE SLIGHT WORDING CHANCES TO THE POPS IN THE EXTENDED...WITH DIURNAL CONVECTION MENTIONED IN THE NORTH AND CHANCES (NO TIMING) IN THE CENTRAL AND SOUTH. OTHERWISE...WILL NOT MAKE ANY MAJOR CHANGES. PRELIM NUMBERS... JAN 72/95/73/96/73 23222 MEI 70/96/71/97/71 13222 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 115 PM CDT FRI JUL 05 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR ACROSS MAINLY NORTHEAST LOUISIANA AND PORTIONS OF SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. ISOLATED STORMS MAY BRIEFLY BECOME SEVERE GENERALLY SOUTHWEST OF A...HAMBURG ARKANSAS TO TALLULAH LOUISIANA AND MEADVILLE MISSISSIPPI LINE. THESE STORMS COULD PRODUCE DAMAGING DOWNBURST WIND GUSTS TO 60 MPH ALONG WITH FREQUENT DEADLY LIGHTNING STRIKES. OTHER AREAS OF MISSISSIPPI COULD SEE ISOLATED NON-SEVERE THUNDERSTORMS THROUGH 9 PM...WHEN ALL ACTIVITY SHOULD BE DIMINISHING. DAYTIME HEATING WILL COMBINE WITH AVAILABLE MOISTURE TO INCREASE INSTABILITY AND LEAD TO THE DEVELOPMENT OF THE THUNDERSTORMS. AN UPPER LEVEL RIDGE OF HIGH PRESSURE NOSING SOUTHWARD ALONG THE MISSISSIPPI RIVER VALLEY WILL GRADUALLY PUSH MOST OF THE STORMS TOWARD THE GULF OF MEXICO THROUGH TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS OR EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI JUL 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 PM 4SW D LO MS WIND DAMAGE
06/27/02 SIMPSON COOP OBSERVER REPORTED
SHED AND AWNING
DESTOYED...ALONG WITH
NUMEROUS TREES DOWN.The national radar mosaic for the moment the first event began.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A few trees were blown down on State Road 22.
Several trees were blown down at the intersection of US Highway 49 and West County Line Road, as well as at the intersection of Cynthia Road and US Highway 49.
Numerous small limbs and several powerlines were blown down, resulting in numerous power outages across the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2002Every state in 2002This day in weather historyWarnings in Mississippi, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5308990, 5308991, 5308992, 5308993.